Doctors Lounge - Oncology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Oncology Answers List
- Sun Nov 04, 2007 4:10 am
My wife aged 76 With Carcinoid Syndrome has recently had a chemembolisation on tumors on her Liver.She developed an infection(Peritinitus) and was in intensive care for 14 days, she is now out on an ordinary hospital ward. She has had an external drain from the chemical destroyed part of her liver draining bile for the last 3 weeks, this bile now appears to have change to an emulsified tissue, I wondered if tis was normal and all in line for recovery. Very grateful for any relevant information.
Thanks John Larder
| Dr. Chan Lowe
- Tue Nov 06, 2007 12:31 am
My experience with these types of drains is limited so please keep this in mind when reading this. From the few patients I have had with a bile drain the fluid keeps its dark green liquid look.
If it is looking more emulsified it may be due to some lipids in the bile or some debris from the embolization. Unfortunately I really can't give you a good explanation for this.
My best advise would be to talk with her doctor about this.